5 doctors weighed in:

I recently had epidural steroid injection and I have a burning pain in groin. Is this normal?

5 doctors weighed in
Dr. Ron Jones
Family Medicine
1 doctor agrees

In brief: Depends

The doctor who answered your question is correct w/ exception.
If the injection were what is called "transforaminal" and was at the level of the 3rd spinal nerve on that side and no "caine" was used in the epidural space, these symptoms could occor and would not be unexpected.

In brief: Depends

The doctor who answered your question is correct w/ exception.
If the injection were what is called "transforaminal" and was at the level of the 3rd spinal nerve on that side and no "caine" was used in the epidural space, these symptoms could occor and would not be unexpected.
Dr. Ron Jones
Dr. Ron Jones
Thank
Dr. James Henning
Anesthesiology
1 doctor agrees

In brief: Typically unlikely

Assuming you received the injection in your lower back for back pain control (or for labor & delivery), this side effect is highly unusual.
Laboring patients, however, because of traction on the nerves in their lower backs due to compression by the baby during labor and delivery and with legs "up in stirrups, " do experience transient symptoms like these. They almost always go away over time.

In brief: Typically unlikely

Assuming you received the injection in your lower back for back pain control (or for labor & delivery), this side effect is highly unusual.
Laboring patients, however, because of traction on the nerves in their lower backs due to compression by the baby during labor and delivery and with legs "up in stirrups, " do experience transient symptoms like these. They almost always go away over time.
Dr. James Henning
Dr. James Henning
Thank
Dr. Ron Jones
Family Medicine
1 doctor agrees

In brief: Yes

Within reason. The injection itself may initially irritate the tissues around the nerve and the nerve itself.
Especially if you had what is called a transforaminal injection. It sounds as if your injection was given around the 3rd lumbar nerve, right ?

In brief: Yes

Within reason. The injection itself may initially irritate the tissues around the nerve and the nerve itself.
Especially if you had what is called a transforaminal injection. It sounds as if your injection was given around the 3rd lumbar nerve, right ?
Dr. Ron Jones
Dr. Ron Jones
Thank
Dr. David Simons
Anesthesiology

In brief: No

Epidural steroid injections may cause nerve root irritation which is temporary however i doubt that your recent epidural has caused your groin pain.
I would advise that you follow up with your doc and be re evaluated.

In brief: No

Epidural steroid injections may cause nerve root irritation which is temporary however i doubt that your recent epidural has caused your groin pain.
I would advise that you follow up with your doc and be re evaluated.
Dr. David Simons
Dr. David Simons
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors